Hail, Madison
- When
- February 24, 11:06 AM CST
- Where
- Madison County, Pettigrew
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 35.820, -93.650
A narrow, moist axis developed over western Arkansas ahead of a strong dry line that moved into the area during the day. Thunderstorms developed along and ahead of the dry line but due to limited instability, severe weather was isolated with the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A narrow, moist axis developed over western Arkansas ahead of a strong dry line that moved into the area during the day. Thunderstorms developed along and ahead of the dry line but due to limited instability, severe weather was isolated with the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 24, 10:49 AM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CST SAT FEB 24 2007
.MESOSCALE UPDATE...
A LINE SEVERE THUNDERSTORMS IS MOVING THROUGH THE
ARKANSAS RIVER VALLEY OF WEST CENTRAL ARKANSAS.
SHEAR IN THE 0 TO 1 KM LAYER IS EXTREME AND
SUPPORTIVE OF LOW-LEVEL ROTATION ALONG THE LEADING
EDGE OF THE LINE. WHILE SURFACE BASED INSTABILITY
IS LOW AND MID-LEVEL STORM-RELATIVE FLOW IS WEAK...
A BRIEF TORNADO COULD OCCUR WITH THE LINE.
WE HAVE HAD A REPORT OF TREE AND POWER LINE DAMAGE
IN LE FLORE COUNTY...BUT THE LOCATION HAS NOT
YET PINNED DOWN.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING UNTIL 8 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 957 AM CST SAT FEB 24 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 956 AM CST SAT FEB 24 2007 ...SEVERE STORMS POSSIBLE IN SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WESTERN ARKANSAS. FIRE WEATHER DANGER. RISK...SIGNIFICANT...SPREADINDEX=67. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WESTERN ARKANSAS. DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY ONGOING IN ASSOCIATION WITH A POTENT UPPER LEVEL STORM SYSTEM APPROACHING THE REGION. LOW LEVEL MOISTURE AND INSTABILITY HAS INCREASED THIS MORNING... ESPECIALLY IN FAR SOUTHEAST OKLAHOMA. WITH VERY HIGH SHEAR AND STRONG UPPER LEVEL DYNAMICS MOVING ACROSS THE REGION... THERE IS A LIKELIHOOD FOR STRONGER STORMS TO ROTATE AND BECOME SEVERE. ALONG WITH THE POSSIBILITY OF LARGE HAIL AND STRONG STRAIGHT LINE WINDS... TORNADO DEVELOPMENT WILL ALSO BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS. A DRYLINE WILL SWEEP RAPIDLY EAST ACROSS THE AREA EARLY THIS AFTERNOON ENDING THE SHOWERS AND THUNDERSTORMS FROM THE WEST. HOWEVER...COLD AIR ALOFT NEAR THE CENTER OF THE UPPER LEVEL STORM SYSTEM MAY RESULT IN THE DEVELOPMENT OF ANOTHER ROUND OF THUNDERSTORMS LATE THIS AFTERNOON...ESPECIALLY IN FAR NORTHEAST OKLAHOMA. IF STORMS DEVELOP...HAIL TO NEAR PENNY SIZE WILL BE POSSIBLE. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL DISSIPATE THIS EVENING WITH THE LOSS OF HEATING. IN ADDITION... VERY STRONG WINDS WILL DEVELOP BEHIND THE DRYLINE. SOUTHWEST WINDS OF 20 TO 30 MILES AN HOUR WITH GUSTS TO OVER 40 MILES AN HOUR WILL BE COMMON BY THIS AFTERNOON. THIS WILL RESULT IN RAPID DRYING OF FINE DORMANT FUELS AND AN EXTREME FIRE DANGER THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WINDS WILL SLOWLY DIMINISH THIS EVENING AND HUMIDITIES WILL RISE WHICH WILL LESSEN THE FIRE DANGER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ONGOING STORMS SHOULD BE MONITORED FOR LOCALIZED STRONG WIND POTENTIAL. ANY STORMS THAT DEVELOP IN NORTHEAST OKLAHOMA LATE THIS AFTERNOON SHOULD BE MONITORED FOR HAIL POTENTIAL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THE NEXT STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. STRONG SOUTHERLY WINDS AHEAD OF THE SYSTEM WEDNESDAY WILL AGAIN RESULT IN AN INCREASED FIRE DANGER. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 AM CST SAT FEB 24 2007
ARZ001-010-011-019-020-029-OKZ072-076-241630-
BENTON AR-CRAWFORD AR-FRANKLIN AR-LE FLORE OK-MADISON AR-SEBASTIAN
AR-SEQUOYAH OK-WASHINGTON AR-
949 AM CST SAT FEB 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON...CRAWFORD...BENTON AND MADISON
IN WEST CENTRAL ARKANSAS
SEBASTIAN AND FRANKLIN
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 949 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING ALONG THE OKLAHOMA AND ARKANSAS STATE LINE FROM NEAR
SILOAM SPRINGS TO JUST WEST OF FORT SMITH TO SOUTH CENTRAL LE FLORE
COUNTY. THE LINE WAS MOVING NORTHEAST AT 30 MILES AN HOUR...WITH
INDIVIDUAL CELLS MOVING NORTHEAST AT NEARLY 60 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Western Arkansas radar (KSRX), 87 km away, was scanning. The volume nearest the first event began at 17:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14554.